Alert archive / California / High Wind Warnings in 2018

High Wind Warning 4, NWS Hanford, CA

December 14, 2018

NWS Hanford, CA issued this high wind warning at Dec 14, 2018, 2:27 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2018, 2:27 AM PST (10:27 UTC)
Expired
Dec 14, 2018, 2:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

313 
WWUS76 KHNX 141027
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
227 AM PST Fri Dec 14 2018

CAZ091-092-095-099-141830-
/O.NEW.KHNX.HW.W.0004.181214T1027Z-181214T2200Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-Southeastern Kern County Desert-
227 AM PST Fri Dec 14 2018

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect until 2 PM PST this afternoon.

* WINDS...Southeast 25 to 35 mph with the strongest gusts up to 
  75 mph.

* TIMING...Now through 2 PM Friday. The highest winds are expected
  in this morning and gradually diminishing through the early 
  afternoon. 

* IMPACTS...Strong winds will create dangerous driving conditions
  on area roads such as the Grapevine/Interstate 5, especially for
  high profile vehicles. Blowing dust could lower visibilities.
  High winds can damage property and break tree limbs which could
  cause damage to power lines and bring loss of power.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Andersen
2 follow-up statements
307 
WWUS76 KHNX 141810
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1010 AM PST Fri Dec 14 2018

CAZ091-092-095-099-142200-
/O.CON.KHNX.HW.W.0004.000000T0000Z-181214T2200Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-Southeastern Kern County Desert-
1010 AM PST Fri Dec 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...Southeast 25 to 35 mph with the strongest gusts around 
  65 mph.

* TIMING...Continuing through 2 PM today. Strongest winds this
  morning will gradually diminish through the early afternoon.

* IMPACTS...Strong wind gusts will create dangerous driving 
  conditions on area roads such as the Grapevine/Interstate 5, 
  especially for high profile vehicles. Blowing dust could lower 
  visibilities. High winds can damage property and break tree 
  limbs which could cause damage to power lines and bring loss 
  of power.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
766 
WWUS76 KHNX 142157
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
157 PM PST Fri Dec 14 2018

CAZ091-092-095-099-142300-
/O.EXP.KHNX.HW.W.0004.000000T0000Z-181214T2200Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Kern County Mountains-Southeastern Kern County Desert-
157 PM PST Fri Dec 14 2018

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

Winds are continuing to subside and are generally gusting below 
45 mph. The high wind warning is being allowed to expire.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Dec 13, 4:11 PM PST, 10 hours 16 minutes earlier.

Area forecast discussion, Dec 13, 4:11 PM PST, 10 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Joaquin Valley - Hanford CA
411 PM PST Thu Dec 13 2018

...UPDATED AIR QUALITY SECTION...

.SYNOPSIS...Mostly dry weather will prevail through Friday with
night and morning fog possible in the San Joaquin Valley. There is
a small chance of light precipitation Saturday. A stronger system
will move into the area by Sunday evening for a period of rain
and mountain snow on Sunday Night and Monday. Dry weather will
return to the area by the middle of next week.

&&

.DISCUSSION...Dry upper ridge in place over CA today. Not much in
the way of fog this morning as it was basically confined to a
thin strip along the west side which burned off by late morning.
Sunny skies prevail across the area this afternoon and with a
typical seasonal haze layer present over the San Joaquin Valley
due to inversion conditions. Meanwhile, temperatures are running
at seasonable levels and close to yday at this time.

Clear skies and light winds tonight will allow for areas of fog to
develop tonight in the San Joaquin Valley. The fog should disperse
by late morning as a fairly potent shortwave trough takes aim at
the PAC NW and Norcal and provide for some mixing over our area. A
frontal band associated with this system is progged to reach
central CA Friday evening then wash out near the northern portions
of our area. A slight chance of late precipitation will be
possible over our northern areas Friday afternoon through Friday
night. Otherwise the main impacts that this system will have is
that it will bring a period a gusty winds to the southern Sierra
crest on Friday and inhibit fog formation in the San Joaquin
Valley this weekend as it should provide for some good mixing on
Saturday.

The WRF has been trending slower with the timing of a stronger
system which is progged to push into our area by Sunday evening.
The medium range models indicate that it will push through our
area Monday morning and bring a shot of light to moderate
precipitation across our area. The most favored area for
precipitation will be the Southern Sierra Nevada from Fresno
County northward where QPF progs are indicating a quarter to
three quarters of an inch of liquid precipitation with the snow
level running around 6000 feet. Two to four tenths of an inch of
rain is anticipated for the central San Joaquin Valley with
lesser amounts expected south of Fresno County. At this time, we
are not expecting snow to be an issue for the major passes in
Kern County on Monday.

The medium range models and their ensemble means are in good
agreement with a dry upper ridge building into central CA on
Tuesday and provide dry conditions across the area for the
remainder of next week. Increasing heights and thicknesses will
result in a noticeable warming trend taking place over the higher
elevations next week while fog and low clouds become more
prevalent in the San Joaquin Valley.

&&

.AVIATION...MVFR conditions in haze and mist will prevail in the
San Joaquin Valley and adjacent foothills through 08Z Friday.
Local IFR conditions in fog possible after 08Z. Otherwise VFR
conditions will prevail across Central California for the next 24
hours.

&&

.AIR QUALITY ISSUES...On Friday December 14 2018...
Fireplace/Wood Stove Burning Status is: No Burning Unless
Registered in Fresno... Kern... Kings... Madera... Merced and
Tulare Counties. Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...NONE.

&&

public...DS
avn/fw...Molina
synopsis...DS

weather.gov/hanford

Nearby

High Wind Warnings in California, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.